Format

Send to

Choose Destination
Psychopathology. 1999 Jan-Feb;32(1):47-9.

'Alice in Wonderland' syndrome and Lilliputian hallucinations in a patient with a substance-related disorder.

Author information

1
Department of Psychiatry, Gifu University School of Medicine, Gifu, Japan. takaoka@cc.gifu-u.ac.jp

Abstract

The present paper describes a patient who exhibited 'Alice in Wonderland' (AIW) syndrome as well as Lilliputian hallucinations. The patient regularly consumed a cough syrup that contained dihydrocodein phosphate and dl-methylephedrine hydrochloride over 3 years. At the age of 46, he developed AIW syndrome. The patient ingested a large dose of triazolam and exhibited delirium. Even after the disappearance of symptoms associated with AIW syndrome and delirium, the patient continued to experience Lilliputian hallucinations. We believe that these hallucinations were caused by some of the components of the cough syrup.

PMID:
9885400
DOI:
10.1159/000029066
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland
Loading ...
Support Center